Listen Live

HomeNewsSmithers sees increases in overdose events due to toxic drug

Smithers sees increases in overdose events due to toxic drug

Northern Health has issued a toxic drug alert for the Smithers area. 

The health authority says there has been an increase in overdose events in the community. 

The substance is being sold as down, is deep burgundy (red) om colour, chunky and dense. 

It is being described as highly toxic and causes sudden overdose including prolonged sedation and memory loss. 

- Advertisement -
- Advertisement -

Northern Health says overdoses are happening when the substance is smoked and injected. 

The health authority has provided some safety tips for people who use drugs including:

  • Get overdose prevention, recognition and response training
  • Carry naloxone
  • If you plan to use alone use the Lifeguard or BeSafe app
  • Know your tolerance
  • Don’t mix drugs or drugs and alcohol
  • Test a small amount and go slow
  • Call 9-1-1 if you see someone overdosing
- Advertisment -
- Advertisment -
- Advertisement -

Continue Reading

More